Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Can frequent urination and burning in outer labia be indications of herpes?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11713 Questions
Four weeks ago I was drunk and ended up getting fingered by a guy and there was another female there that he says he didn't finger but I'm not for certain,it was a little rough and I was irritated the next day, three days after I started my period and then the following week my vagina felt itchy like yeast, I took Doryx (prescribed to me for my acne) out of fear of an STD thinking I could prevent it and also used monistat for 2 days and then stuck boric acid suppositories within my vagina and then it smelled like I might be getting BV, I had some flagyl and took that for three days before developing what seemed to be a terrible UTI. It felt like I had to go to the bathroom constantly with no relief no matter how much I went, I went to the ER and was told that I had bladder spasms and that my cultures seemed normal for yeast/BV and UTI. They gave me pyridium for the discomfort and sent me home. Then a very tiny pimple appeared on my inner labia towards the outside, it was not a blister it had a small white tip and when I put a hot compress on it it disappeared within two days, also there was no pain and it appeared to bust on it's own. FINALLY, 4 weeks later, I have intense burning in my outer labia area and very frequent urinating. I keep checking for sores and I took a diflucan. I'm afraid it's herpes even though I haven't seen anything that looks like it, so I don't know if I've overmedicated myself and keep irritating it with my hands or what I should do. I can't get to the doctor for another week.
Posted Wed, 29 Jan 2014 in Sexually Transmitted Diseases
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: Can be vulvovaginitis. Detailed Answer: Hello, Thanks for trusting us with your health concern. The persistent burning of the outer labia and frequency of micturition four weeks after the incident could be due to vulvovaginitis dermatitis or a urinary spasm. You need to apply a good hypoallergenic moisturizer over the area or use a thin layer of Vaseline. Creams containing ceramides and calamine lotion may be helpful but avoid use of any creams containing propylene glycol, lactic acid, urea or salicylic acid. Also you can take oral antihistaminics like Benadryl or Zyrtec and use topical steroids but don’t take them without a medical supervision unless prescribed by your doctor. Avoid itching or touching the area to prevent any further infection. Consider visiting your Healthcare Professional for evaluation if the symptoms are aggravated.. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: Can frequent urination and burning in outer labia be indications of herpes? 10 hours later
I have been physically unable to eat because I have been so terrified, so thank you for helping me to freak out a little less than I have for the last few days. My period is due in a few days how long does this normally last? Is it because I have been touching it and being neurotic or maybe taking too many different.medicines because I was scared?
Answered by Dr. Rakhi Tayal 12 hours later
Brief Answer: Likely to subside in 5-7 days. Detailed Answer: Hello. Thanks for writing again. The irritation usually subsides in 5-7 days with proper treatment. Touching it repeatedly will not help. Wear cotton undergarments only. Do consult your gynecologist for stronger prescription medicines for an early recovery. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor